Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 30, 2018, 3:21 PM CDT for Williamson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2018, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 30, 2018, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
County Williamson County, TN
The radar
The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157
WWUS84 KOHX 302021
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
321 PM CDT THU AUG 30 2018
TNZ027-059-302045-
Williamson TN-Davidson TN-
321 PM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON AND
NORTHEASTERN WILLIAMSON COUNTIES UNTIL 345 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brentwood, or 7 miles northeast of Franklin, moving west at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Franklin, Brentwood, Nolensville, Forest Hills, Oak Hill, Belle
Meade, Bellevue, Antioch and Leipers Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3605 8658 3602 8659 3601 8661 3600 8662
3598 8661 3597 8662 3594 8662 3592 8663
3590 8662 3587 8663 3588 8700 3615 8695
TIME...MOT...LOC 2021Z 099DEG 9KT 3598 8673
$$
BarnwellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 30, 2:39 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 30, 2:39 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Nashville TN 239 PM CDT Thu Aug 30 2018 .DISCUSSION... A few showers and thunderstorms are ongoing at forecast time. The focus for a majority of this afternoon's activity looks like it should be on Cumberland Plateau, with a few spotty showers elsewhere across Middle TN. This morning's OHX sounding showed better mid- level lapse rates than yesterday and while there isn't any shear to speak of, storms could become a little more robust this afternoon. I don't expect anything severe, but one or two could provide strong gusty winds. With PW values at 1.85 inches and very little storm motion expected, brief heavy downpours are likely, as well. The forecast thinking over the last couple of days suggested that today would have good thunderstorm coverage across the mid-state. While we're not done with today, models indicate that Middle TN could become wedged between two upper level ridges tomorrow. This weakness in the upper level pattern above us might suggest better thunderstorm coverage might actually occur tomorrow. Similar concerns would prevail, with strong gusty winds and locally heavy rainfall for any storms that develop. The rest of this forecast package is going to become rinse and repeat, starting Saturday. As the ridge to our west retrogrades and the one over the Atlantic seaboard becomes the dominate feature, we'll settle back into a scattered afternoon/early evening thunderstorm pattern. Storms will be driven by diurnal heating and outflow boundaries each day, which means storms should die off by 9 or 10 each evening and any storms that develop will carry the potential to produce strong gusty winds and locally heavy rainfall. Afternoon highs will fluctuate a little each day based on where it rains, but top out mainly in the low 90s through the middle of next week. && .AVIATION... 18Z TAF DISCUSSION. Conditions look to mainly be VFR this TAF period, with chances for isolated showers and thunderstorms this afternoon into the early evening. Have in VCTS for all terminals this afternoon as models still have mainly isolated cells over the area and may miss terminals. Winds will be southerly during the afternoon but will become light and variable this evening and overnight. Some MVFR fog may be possible at KCSV, but may spread to other areas depending on where showers and storms develop this afternoon. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 89 71 90 72 / 20 50 20 30 10 Clarksville 70 88 70 88 70 / 20 40 20 20 10 Crossville 67 82 66 82 66 / 30 50 30 40 20 Columbia 70 87 69 88 70 / 20 50 20 30 10 Lawrenceburg 68 86 68 87 68 / 20 50 20 40 20 Waverly 69 88 69 88 71 / 20 40 20 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........Barnwell
Hazardous weather outlook, Aug 30, 5:20 AM CDT, 10 hours 1 minute before
Hazardous Weather Outlook National Weather Service Nashville TN 520 AM CDT Thu Aug 30 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-311030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 520 AM CDT Thu Aug 30 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 55
In the hours before
Special weather statement, Aug 30, 2:51 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Nashville TN 251 PM CDT THU AUG 30 2018 TNZ027-059-062-302015- Rutherford TN-Williamson TN-Davidson TN- 251 PM CDT THU AUG 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON... NORTHWESTERN RUTHERFORD AND NORTHEASTERN WILLIAMSON COUNTIES UNTIL 315 PM CDT... At 251 PM CDT, Doppler radar was tracking a strong thunderstorm over Nolensville, or 12 miles east of Franklin, moving west at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Franklin, Smyrna, Brentwood, La Vergne, Nolensville, Oak Hill and Antioch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3601 8650 3586 8656 3587 8686 3610 8679 TIME...MOT...LOC 1951Z 104DEG 10KT 3595 8662 Barnwell
Special weather statement, Aug 30, 3:03 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
303 PM CDT THU AUG 30 2018
TNZ064-065-078-302030-
De Kalb TN-Warren TN-White TN-
303 PM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB...
NORTHEASTERN WARREN AND WESTERN WHITE COUNTIES UNTIL 330 PM CDT...
At 303 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Sparta, moving northwest at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Doyle and Rock Island State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3586 8543 3580 8556 3581 8557 3580 8559
3581 8560 3580 8560 3579 8561 3579 8560
3578 8560 3573 8571 3588 8591 3602 8566
3601 8565 3602 8564 3604 8561
TIME...MOT...LOC 2003Z 126DEG 10KT 3584 8564
BarnwellSpecial weather statement, Aug 30, 3:19 PM CDT, 2 minutes before
Special Weather Statement National Weather Service Nashville TN 319 PM CDT THU AUG 30 2018 TNZ063-064-078-302100- Cannon TN-De Kalb TN-Warren TN- 319 PM CDT THU AUG 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DE KALB...NORTHERN WARREN AND SOUTHEASTERN CANNON COUNTIES UNTIL 400 PM CDT... At 319 PM CDT, Doppler radar was tracking a strong thunderstorm near McMinnville, moving northwest at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... McMinnville, Smithville and Centertown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3577 8563 3562 8593 3577 8611 3595 8581 TIME...MOT...LOC 2019Z 135DEG 9KT 3574 8584 Barnwell
Special weather statement, Aug 30, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
321 PM CDT THU AUG 30 2018
TNZ027-059-302045-
Williamson TN-Davidson TN-
321 PM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON AND
NORTHEASTERN WILLIAMSON COUNTIES UNTIL 345 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brentwood, or 7 miles northeast of Franklin, moving west at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Franklin, Brentwood, Nolensville, Forest Hills, Oak Hill, Belle
Meade, Bellevue, Antioch and Leipers Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3605 8658 3602 8659 3601 8661 3600 8662
3598 8661 3597 8662 3594 8662 3592 8663
3590 8662 3587 8663 3588 8700 3615 8695
TIME...MOT...LOC 2021Z 099DEG 9KT 3598 8673
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:30 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis | 60 min |
| Aug 30, 2:14 PM CDT | Areal Flood Advisory | OHX | Fentress, Overton, Pickett, Putnam | 2 hr |
| Aug 30, 2:51 PM CDT | Special Weather Statement | OHX | Williamson | 24 min |
| Aug 30, 3:03 PM CDT | Special Weather Statement | OHX | DeKalb | 27 min |
| Aug 30, 3:19 PM CDT | Special Weather Statement | OHX | Warren | 41 min |
| Aug 30, 3:29 PM CDT | Special Weather Statement | OHX | White | 46 min |
| Aug 30, 3:35 PM CDT | Areal Flood Advisory | OHX | DeKalb, Van Buren, Warren, White | 115 min |
| Aug 30, 3:49 PM CDT | Special Weather Statement | OHX | Williamson | 26 min |
| Aug 30, 3:54 PM CDT | Special Weather Statement | OHX | Cannon | 36 min |
| Aug 30, 4:40 PM CDT | Special Weather Statement | OHX | Cannon | 35 min |
| Aug 30, 4:46 PM CDT | Special Weather Statement | OHX | Wilson | 29 min |
| Aug 30, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 31 min |
| Aug 30, 5:42 PM CDT | Areal Flood Advisory | OHX | Sumner | 63 min |
| Aug 30, 5:52 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Aug 30, 5:54 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 36 min |
| Aug 30, 5:55 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 35 min |
| Aug 30, 6:11 PM CDT | Areal Flood Advisory | OHX | Davidson, Robertson, Sumner | 64 min |
| Aug 30, 6:25 PM CDT | Areal Flood Advisory | OHX | Cheatham, Robertson | 65 min |
| Aug 30, 6:46 PM CDT | Special Weather Statement | OHX | Robertson | 44 min |
| Aug 30, 6:49 PM CDT | Special Weather Statement | OHX | Hickman | 26 min |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.